Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2000, 3:26 PM CDT for Fulton County, Kentucky; Mississippi County, New Madrid County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 3:26 PM CDT (20:26 UTC)
- Expired
- May 26, 2000, 4:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fulton County, KY, Mississippi County, MO, New Madrid County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:37 PM CDT, 49 minutes earlier.
Area forecast discussion, May 26, 2:37 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT FRI MAY 26 2000 LATEST SURFACE ANALYSIS AND LAPS DATA CLEARLY DEMARCATE WARM FRONTAL BOUNDARY PERCHED JUST TO SW OF PAH FA...RETURNING NWARD. 12Z UA ANALYSIS REVEALS WARM FRONT EXTENDS THRU H7...HELPING INDUCE AM/EARLY PM CONVECTIVE BAND THAT HAS PRODUCED LOCALIZED HEAVY RAINS ON THE ORDER OF 1 TO 1.5 INCHES/2 HOURS. SATELLITE IMAGERY AND 12Z MODEL DATA PICKING UP ON VORT MAX LIFTING NE OUT OF INCREASINGLY ACTIVE SW FLOW. THIS IS BEGINNING TO TOUCH OFF SCT TSRA FM AR-NWARD INTO MO...AND H5-H3 ANALYSIS REVEALS JET STREAK LIFTING OUT OF SRN PLAINS HELPING TO DRIVE THIS VORT ENERGY NWARD AND FUEL THIS DEVELOPMENT. DIURNAL POP SHOULD CONTINUE THRU EVENING HOURS...ESPECIALLY SRN/SWRN PTNS FA AS WARM FRONT LIFTS NORTH AND RETURNS WARM/SOUPY AIR. VORT MAX LIFTING NORTH WL MAKE FOR BEST UVM FIELD LATE TODAY/EARLY TONIGHT OVER SW IL/SEMO...AND WL MONITOR CLOSELY THRU PRESS TIME FOR FINAL COUNTY BREAK-OUTS...BUT W/RETURN OF WARM FRONT WL CONTINUE CHC POP ENTIRE FA. COULD BE A MIDDLE OF THE NITE LULL IN ACTIVITY TIL NEXT RIPPLE EJECTS OUT OF SW FLOW LATE TONIGHT/EARLY SAT. BY THEN WARM FRONT WL BE WELL TO THE NORTH W/WARM SOUPY/UNSTABLE AIR BACK IN PLACE OVER ENTIRE FA. WHILE MODELS DIFFER ON EXACT TRACK/STRENGTH OF THIS RIPPLE...THEY DO AGREE IT WL EJECT NE AHEAD OF APPROACHING PLAINS COLD FRONT. THIS WL AID UVM FIELD AND KEEP CHC CATEGORY POPS THRU THE DAY...W/STILL BETTER CHC POPS AND STRONG STORMS COMING LATE IN DAY AND INTO SAT NIGHT AS COLD FRONT ACTUALLY MOVES INTO AND THEN THRU FA OVERNIGHT...DRIVEN BY UPPER LEVEL TROF. LAST 24 HOUR TEMP PERFORMANCE HAS BEEN GENERALLY ALONG GUIDANCE LINES AND WL ACCEPT THEIR NOS...WITH ONLY SIGNIFICANT DEVIATION IN FWC/FAN BEING ON SAT...WHERE WE'LL CHOOSE TO SPLIT THE DIFFERENCE. .PAH...NONE. DH
In the hours before
Special weather statement, May 26, 10:49 AM CDT, 4 hours 37 minutes before
ILZ077-078-INZ081-082-085>088-KYZ015>022-261800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1049 AM CDT FRI MAY 26 2000 SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA INTO THE EARLY AFTERNOON HOURS. PRECIPITATION AMOUNTS WILL RANGE FROM ONE TO TWO INCHES BEFORE TAPERING OFF TO LIGHT RAIN RAIN OR SPRINKLES BY MID AFTERNOON. MOVEMENT OF THE STORMS WILL BE NORTHEAST AROUND 30 MPH. HOOPER
Special weather statement, May 26, 11:55 AM CDT, 3 hours 31 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261900- THUNDERSTORM OUTLOOK...VALID UNTIL 600 AM SATURDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHEAST MO/SOUTH IL 1155 AM CDT FRI MAY 26 2000 SOUTHWEST IN/WEST KY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR PARTS OF SOUTHEAST MO...SOUTHERN IL...AND SOUTHWEST IN. THE SLIGHT CHANCE OF SEVERE STORMS WILL BE NORTH AND WEST OF THE OHIO RIVER IN SOUTHWEST IN AND SOUTHERN IL AND WEST OF THE MISSISSIPPI RIVER IN SOUTHEAST MO. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT FOR WEST KENTUCKY. A WARM FRONT WAS LIFTING NORTH THROUGH THE QUAD STATE THIS MORNING PRODUCING RAINFALL AMOUNTS IN THE ONE TO TWO INCH CATEGORY. AFTER THE FRONT IS NORTH OF THE AREA IT WILL LEAVE WARMER AND MORE HUMID AIR ITS WAKE...PROVIDING AN UNSTABLE ATMOSPHERE FAVORABLE FOR THUNDERSTORM DEVELOPMENT. IN ADDITION...DEEP MOISTURE WILL BE IN PLACE TO AID ANY THUNDERSTORMS THAT DO DEVELOP. LATER TONIGHT...THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT...PROVIDING YET ANOTHER CHANCE FOR RAIN. SHOULD THUNDERSTORMS DEVELOP THIS AFTERNOON AND TONIGHT THEY SHOULD GENERALLY REMAIN BELOW SEVERE CRITERIA WITH HEAVY RAIN AND SMALL HAIL BEING THE MAIN THREAT. MOVEMENT WILL BE NORTHEAST AROUND 30 MPH. SPOTTER ACTIVATION IS NOT A-NTICIPATED...HOWEVER...EMERGENCY PERSONNEL SHOULD MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR POSSIBLE REVISIONS TO THE FORECAST. KH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:26 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 64 min |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 97 min |
| May 26, 6:38 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 52 min |
| May 26, 6:51 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 69 min |
| May 26, 3:29 PM CDT | Tornado Warning | PAH | New Madrid | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.